Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

History of high bp, diabetic, stroke. BP still high while on medication. Remedy ?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9091 Questions
My mom is 75 yrs old, hx of high bp, diabetic, hx of stroke 6 yrs ago. According to my dad and her. Her bp is 175 over 80 and has been high the last four days. No other signs of feeling sick. She is taking her medication daily. What should we do?
Posted Sat, 21 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Praveen Tayal 10 hours later

Thanks for posting your query.

A blood pressure of 175/80 is definitely high. It means that the drugs she is getting are insufficient to control her blood pressure and the treatment she is getting needs to be reconsidered.

I urge to consult your treating physician regarding the raised systolic blood pressure readings as early as possible.

Reducing fatty foods, salt and increasing citrus fruits, garlic, fish, and brown rice in her diet will help. Also avoid stress. Yoga, meditation, physical exercise and weight reducing measures are also beneficial in lowering blood pressure.

I hope this answers your query effectively. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor